MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Fever after transfusion

Home forums Patient Message Board Fever after transfusion

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #3296
    Barb1962
    Member

    Evening,
    Do you usually run a low grade temp after transfusion? During transfusion he ran one of 101, tylenol was given. But a day after transfusion (this evening) running one of a little over 100. Is this normal? Also, he said his urine looked a little red, normal? We had a shocker yesterday at doc’s office, they aren’t sure it’s MDS, this could all be related to his non-hodgkins, but they are stumped. Taking more tests this week.

    Barb

    #3297
    eve
    Member

    barb

    i don’t know, but i think you should definitely call the doctor and ask

    good luck

    eve

    #3298
    czaring
    Member

    No first-hand experience here … but have read a lot on the site here that the fever is common – though don’t know for certain about a day after …. I’m pretty sure I’ve read that as well.
    Haven’t read and don’t know about the “little red” … agree that it sounds like a question for the doc.

    #3299

    I have not usually had a fever after a trans, though I have had reactions during a tranfusion.

    I usually had red in urine for a couple of days after. The thing tobe concerned about is if the urine looks like Pepsi, this may mean blood in the urne.

    #3300
    Andrea
    Member

    Hi:

    Actually, the urine being reddened is a sign of blood in it. The fever could be a slight reaction to the transfusion. The blood in the urine could be as well.
    It is best to let the doctor know about both of these. If you are not taking Tylenol and Benadryl before a transfusion, it may be a good idea.

    Good luck, Andrea, R.N.

    #3301

    Andrea,
    You may be right and it sure looked that way to me at first. I asked the Dr. about it and he didn’t think it was blood; gave me the other observation as a point at which to think about blood in the urine.
    Bill

Viewing 6 posts - 1 through 6 (of 6 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert